Texas, 2011

Drought in Texas, June 1 to 30, 2011

June 1 to 30, 2011 · NWS SHV · 21 events in 21 counties and zones

Most of Northeast Texas began the month of June in a D3 Extreme to D4 Exceptional Drought classification. Only the extreme northern counties of Northeast Texas, bordering the Red River, were classified as D2 Severe Drought status.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Most of Northeast Texas began the month of June in a D3 Extreme to D4 Exceptional Drought classification. Only the extreme northern counties of Northeast Texas, bordering the Red River, were classified as D2 Severe Drought status. While some areas saw some rainfall during the month of June...it did little to change the classifications towards the end of the month. All 21 counties in Northeast Texas have been declared disaster areas because of the ongoing drought by the U.S. Agricultural Department. Farmers are eligible to receive emergency loans and other assistance programs.

The following are a few selected cities across Northeast Texas with their June rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Tyler June rainfall was 1.10. The departure from normal was -2.55.|Tyler yearly rainfall was 12.63. The departure from normal was -10.21.|Longview June rainfall was 0.78. The departure from normal was -4.14.|Longview yearly rainfall was 15.45. The departure from normal was -10.39.|Lufkin June rainfall was 2.39. The departure from normal was -1.79.|Lufkin yearly rainfall was 17.28. The departure from normal was -6.47.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 31, 8:52 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, May 31, 8:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT TUE MAY 31 2011

.DISCUSSION...
WRN EXTENT OF THE SFC RIDGE WILL REMAIN ANCHORED OVER THE LOWER MS
VALLEY OVERNIGHT...RESULTING IN A LIGHT ERLY LOW LEVEL FLOW
AREAWIDE. NOT EXPECTING LOW STRATUS DEVELOPMENT OVERNIGHT WITH THE
SFC RIDGE IN PLACE...AND THE BEST /ALBEIT WEAK/ SRLY LOW LEVEL
FLOW FARTHER W ACROSS SCNTRL TX. HOWEVER...MAY STILL SEE SOME
CIRRUS FROM SCT CONVECTION ACROSS FAR W TX/ERN NM DRIFT INTO SE
OK/ECNTRL TX LATE TONIGHT...BUT THESE SHOULD THIN AS DEEP LYR DRY
AIR CONTINUES TO ADVECT SE BEHIND A WEAK UPPER TROUGH DRIFTING
ACROSS THE OH/LOWER MS VALLIES.

DID ADJUST THE GRIDS BY REDUCING SKY COVERAGE OVERNIGHT...WHICH
WILL RESULT IN SLIGHTLY COOLER MIN TEMPS ACROSS MOST AREAS GIVEN
THE LIGHT WINDS. HOWEVER...WITH THE CU FIELD FORMATION BEING
DELAYED A BIT LONGER /LATE MORNING OR MIDDAY WHEN COMPARED TO
RECENT MORNINGS/...AND INCREASING SUBSIDENCE WITH THE SFC/UPPER
RIDGE ALOFT...TEMPS WILL QUICKLY SOAR INTO THE 90S...WITH THE
HOTTEST TEMPS /E TX AND N LA/SCNTRL AR/ LIKELY REACHING THE MID
AND UPPER 90S...GIVEN THE VERY DRY SOIL MOISTURE CONDITIONS IN
PLACE.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH THE MAJORITY OF THE TERMINAL
FORECAST PERIOD...WITH THE EXCEPTION OF MVFR CIGS AND VSBYS POSSIBLE
ALONG AND SOUTH OF I-20 ACROSS E TX BETWEEN 10-14Z...THEN SCATTERING
OUT WITH LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE PERIOD. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  97  73  97  73 /   0   0   0  10  10
MLU  70  96  72  98  72 /   0   0   0  10  10
DEQ  69  94  69  95  67 /   0   0   0   0  10
TXK  69  94  70  94  72 /   0   0   0  10  10
ELD  66  97  70  99  72 /   0   0   0  10  10
TYR  73  93  73  94  71 /   0   0   0   0  10
GGG  71  93  73  94  71 /   0   0   0   0  10
LFK  69  95  72  96  70 /   0   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/24
Hazardous weather outlook, May 31, 12:59 PM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT TUE MAY 31 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
159 PM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Angelina

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Emergency Manager
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Camp forecast zone
Reported by
Emergency Manager
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cass forecast zone
Reported by
Emergency Manager
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Franklin

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Gregg

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Emergency Manager
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Emergency Manager
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Emergency Manager
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Emergency Manager
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Panola forecast zone
Reported by
Emergency Manager
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Red River forecast zone
Reported by
Emergency Manager
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Emergency Manager
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Sabine

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Emergency Manager
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, San Augustine

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
Emergency Manager
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Shelby

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Emergency Manager
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
Emergency Manager
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Titus

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Titus forecast zone
Reported by
Emergency Manager
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Emergency Manager
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Wood forecast zone
Reported by
Emergency Manager
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306668, 306669, 306670, 306671, 306672, 306673, 306674, 306675, 306676, 306677, 306678, 306679, 306681, 306682, 306683, 306684, 306685, 306686, 306687, 306688, 306689.